Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 297, NWS Birmingham, AL

July 8, 2000Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 8, 2000, 6:25 PM CDT for Dallas County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2000, 6:25 PM CDT (23:25 UTC)
Expired
Jul 8, 2000, 7:15 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Dallas County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS54 KBMX 082326
SVRBHM
ALC047-090015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DALLAS COUNTY IN ALABAMA...

* UNTIL 715 PM CDT.

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 8 MILES WEST OF ORRVILLE...MOVING NORTH AT 
10 TO 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ORRVILLE.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 8, 3:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
320 PM CDT SAT JUL 08 2000

HOT AFTERNOON WITH HEAT INDICES SOUTHERN ZONES FLIRTING WITH
ADVISORY CRITERIA.  OTHERWISE...INTERESTING FORECAST FOR THE EVENING
HOURS...WITH SEVERAL FACTORS WORKING TOGETHER POINTING TOWARDS
CONVECTION IN SW AL.  ARC OF CONVECTION FORMING RING OF FIRE AROUND
UPPER LEVEL HIGH OVER MS...APPEARS TO INTERSECT AXIS OF HIGHER PW...
INSTABILITY...THETA-E AXIS...NEAR SURFACE LOW...LATER TODAY.  MESOETA
SPINS UP TIGHT LITTLE VORT MAX ALONG GULF COAST...COINCIDENT WITH
STRONG H7 VERT VEL...WHICH MEANDERS WESTWARD ALONG AL/FL BORDER
OVERNIGHT.  ALL THIS APPEARING MORE REASONABLE NOW...AS CONVECTION
FIRING CLOSE TO WHERE MODEL WOULD INDICATE.  NEW MESOETA RUN HAS
IMPRESSIVE FORECAST SOUNDING FOR MGM/00Z....2 INCH PW...CAPE >3000.
PERIPHERY OF MY CWA...BUT LOOKS LIKE CHANCE POPS WARRANTED FOR THE
EVENING.  BY SUNDAY...MOISTURE AND INSTABILITY AXIS SHIFT WESTWARD TO
AL/MS BORDER.  HIGHER PW VALUES ACROSS THE BOARD TOMORROW...ALL BUT
TN VALLEY AND EXTREME EASTERN COUNTIES.  WILL KEEP CHANCES OUT IN THE
NORTH...BUT TOO CLOSE TO CALL IN EAST.  MOISTURE REMAINS AVAILABLE
INTO MONDAY...SO WILL CONTINUE TYPICAL SUMMER CONDITIONS.

IN THE EXTENDED...RIDGE RETROS WEST...WITH SOUTHERLY FLOW TO
CONTINUE WITH CLIMO SUMMER CONDITIONS.  81

COORDINATION NUMBERS...
HSV 071/093 072/092 072 01-1
BHM 072/095 074/094 073 1212
MGM 073/096 074/095 073 3222=

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jul 8, 1:30 PM CDT, 4 hours 55 minutes before
ALZ001>038-040>050-091245-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SAT JUL 08 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

A LARGE AREA OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA.

PEOPLE SHOULD TAKE CARE TO AVOID HEAT RELATED AILMENTS...ESPECIALLY
OVER THE WEST CENTRAL AND SOUTHERN COUNTIES OF ALABAMA THIS
AFTERNOON.  THE HEAT INDEX WILL REACH OR SURPASS 105 IN THESE AREAS.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

NNNN

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.